MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use an everflex self-expanding stent with an entrust delivery system to treat a cto (chronic total occlusion) in the mid sfa.The lesion was 150mm and severely calcified.The diameter of the vessel was 6mm and the vessel was described as moderately tortuous.It was reported that the iliac arteries of the patient could not be crossed from the contralateral side and the physician accessed the sfa from the arm.The device was inspected prior to use and prepped as per the ifu with no issues noted.The lock-pin was checked for securement prior to the procedure.The lesion was pre-dilated using a non-medtronic device.A 6 fr, 90 cm non-medtronic sheath and a 0.035" 260cm non medtronic guidewire were used in the procedure.It was reported that the physician encountered resistance during the delivery of the everflex entrust stent and excessive force was used.The device was passed through a previously-deployed stent.The rotating wheel of the deployment handle of the catheter cracked during deployment and the stent would not deploy.The lock pin was not removed.The un-deployed stent was removed.The physician accessed the dorsalis pedis with a new 5fr sheath and deployed a new everflex entrust stent to the sfa lesion.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the entrust sds was received without the handle¿s red safety tab and tube.The silver colored outer sheath exhibited two zones of lateral compression.The two zones of lateral compression in the silver outer sheath are approximately 16cm and 19.5cm proximal of the distal end of the silver outer sheath.The stent¿s distal radiopaque marker hoops were observed protruding from the distal end of the silver outer sheath.Back lighting was used to determine the proximal end of the stent, and it was noted that the distal end of the inner guidewire lumen/pusher was not in contact with the proximal end of the stent.The length of the stent was confirmed to be 150mm stent length.The distal end of inner guidewire lumen/pusher was located using back lighting.A distance of approximately 85mm is between the proximal end of the stent and the distal end of the inner guidewire lumen/pusher.A bulge in the profile of the printed strain relief was noted.The overall length is approximately 187.3cm.The entrust deployment handles were split opened to reveal that the pull cable was fully wrapped around the thumb wheel.The handle halves were examined for witness wear marks: no witness wear marks were noted indicating that the pull cable was properly routed through the handle.The proximal end of the inner guidewire lumen/pusher was examined: the proximal hub was intact indicating a good bond between the proximal hub and inner guidewire lumen/pusher.A kink in the inner guidewire lumen/pusher was noted just proximal of the proximal end of the blue strain relief/isolation sheath.A 0.035¿ compatible guidewire was loaded through the proximal end of the inner guidewire lumen.The guidewire would only advance to the area around the lateral compression 133cm distal of the proximal end of the silver outer sheath.An attempt to manually deploy the stent was made by pinning the proximal end of the inner guidewire lumen/pusher and pulling the silver colored outer sheath proximally.No progress was made and the stent could not be deployed.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6964786
Report Number2183870-2017-00460
Device Sequence Number1549965
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2020
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA470061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight109